Alert archive / North Carolina / Heat Advisories in 2011
Heat Advisory 13, NWS Raleigh, NC
NWS Raleigh, NC issued this heat advisory at Aug 3, 2011, 2:52 PM EDT for 25 counties in North Carolina. It took effect at Aug 4, 2011, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2011, 2:52 PM EDT (18:52 UTC)
- In effect from
- Aug 4, 2011, 12:00 PM EDT
- Expired
- Aug 4, 2011, 8:18 PM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
All 25 counties
Anson County, NC, Chatham County, NC, Cumberland County, NC, Durham County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WWUS72 KRAH 031852 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 252 PM EDT WED AUG 3 2011 ...DANGEROUSLY HOT CONDITIONS EXPECTED TO LINGER THROUGH THURSDAY AFTERNOON... .AFTERNOON TEMPERATURES NEAR 100 DEGREES COUPLED WITH A HUMID AIR MASS WILL RESULT IN HEAT INDICES BETWEEN 104 AND 108 DEGREES FOR A FEW HOURS. NCZ042-077-078-083>086-088-089-040030- /O.NEW.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/ /O.CON.KRAH.HT.Y.0012.000000T0000Z-110804T0000Z/ JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 252 PM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY. * LOCATION...SOUTHERN COASTAL PLAIN AND THE SANDHILLS * TEMPERATURES...97 TO 101. * HEAT INDEX VALUES...UP TO 108. * TIMING...THROUGH EARLY THIS EVENING...THEN AGAIN THURSDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ011-026>028-040-041-043-073>076-040030- /O.NEW.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-STANLY- MONTGOMERY-MOORE-LEE- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...WILSON... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD 252 PM EDT WED AUG 3 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY. * LOCATION...NORTHERN COASTAL AND SECTIONS OF THE NORTHEAST AND SOUTHERN PIEDMONT. * TEMPERATURES...95 TO 99. * HEAT INDEX VALUES...UP TO 106. * TIMING...THURSDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
5 follow-up statements
910 WWUS72 KRAH 032335 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 735 PM EDT WED AUG 3 2011 ...DANGEROUSLY HOT CONDITIONS EXPECTED TO LINGER THURSDAY AFTERNOON... .AFTERNOON TEMPERATURES NEAR 100 DEGREES COUPLED WITH A HUMID AIR MASS WILL RESULT IN HEAT INDICES BETWEEN 104 AND 108 DEGREES FOR A FEW HOURS. NCZ042-077-078-083>086-088-089-041145- /O.CAN.KRAH.HT.Y.0012.000000T0000Z-110804T0000Z/ /O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/ JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...LILLINGTON...GOLDSBORO... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 735 PM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY... ...HEAT ADVISORY IS CANCELLED FOR WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HEAT ADVISORY FOR WEDNESDAY. A HEAT ADVISORY REMAINS IN EFFECT FOR THURSDAY. * LOCATION...SOUTHERN COASTAL PLAIN AND THE SANDHILLS * TEMPERATURES...IN THE UPPER 90S TO AROUND 100 DEGREES. * HEAT INDEX VALUES...UP TO 108. * TIMING...THURSDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ NCZ011-026>028-040-041-043-073>076-041145- /O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-WILSON-STANLY- MONTGOMERY-MOORE-LEE- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...WILSON... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD 735 PM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY... * LOCATION...NORTHERN COASTAL AND SECTIONS OF THE NORTHEAST AND SOUTHERN PIEDMONT. * TEMPERATURES...IN THE LOWER 90S. * HEAT INDEX VALUES...UP TO 106. * TIMING...THURSDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
555 WWUS72 KRAH 032348 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 748 PM EDT WED AUG 3 2011 ...HOT CONDITIONS WILL CONTINUE ON THURSDAY... NCZ011-026>028-040>043-073>078-083>086-088-089-041100- /O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 748 PM EDT WED AUG 3 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM EDT THURSDAY... * LOCATION...SOUTHERN COASTAL PLAIN AND THE SANDHILLS * TEMPERATURES...95 TO 101 DEGREES. * HEAT INDEX VALUES...UP TO 108. * TIMING...THURSDAY AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$
531 WWUS72 KRAH 040712 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 312 AM EDT THU AUG 4 2011 ...ABNORMALLY HOT CONDITIONS WILL CONTINUE TODAY... NCZ008>010-024-025-050100- /O.EXA.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/ GRANVILLE-VANCE-WARREN-ORANGE-DURHAM- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... CHAPEL HILL...DURHAM 312 AM EDT THU AUG 4 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. * LOCATION...THE TRIANGLE...NORTHERN PIEDMONT AND NORTHEAST COASTAL PLAIN. * TEMPERATURES...IN THE UPPER 90S. * HEAT INDEX VALUES...UP TO 105. * TIMING...THIS AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ NCZ011-026>028-040>043-073>078-083>086-088-089-050100- /O.CON.KRAH.HT.Y.0013.110804T1600Z-110805T0100Z/ HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...LOUISBURG... NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG... RAEFORD...FAYETTEVILLE...CLINTON 312 AM EDT THU AUG 4 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... * LOCATION...THE TRIANGLE...COASTAL PLAIN AND SANDHILLS. * TEMPERATURES...IN THE UPPER 90S TO 100 DEGREES. * HEAT INDEX VALUES...105 TO 110. * TIMING...THIS AFTERNOON. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$ VINCENT
702 WWUS72 KRAH 041834 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 234 PM EDT THU AUG 4 2011 ...ABNORMALLY HOT CONDITIONS WILL CONTINUE THIS AFTERNOON... NCZ008>011-024>028-040>043-073>078-083>086-088-089-050100- /O.CON.KRAH.HT.Y.0013.000000T0000Z-110805T0100Z/ GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...NASHVILLE... ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...WILSON... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON... GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 234 PM EDT THU AUG 4 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * LOCATION...THE TRIANGLE...COASTAL PLAIN AND SANDHILLS. * TEMPERATURES...98 TO102. * HEAT INDEX VALUES...105 TO 109. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...PROLONGED EXPOSURE TO THESE HOT AND HUMID CONDITIONS CAN QUICKLY LEAD TO DEHYDRATION AND HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && $$
364 WWUS72 KRAH 050018 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 818 PM EDT THU AUG 4 2011 .HEAT INDICES HAVE DECREASED SINCE THIS AFTERNOON...TO 100 DEGREES OR LESS. NCZ008>011-024>028-040>043-073>078-083>086-088-089-050130- /O.CAN.KRAH.HT.Y.0013.000000T0000Z-110805T0100Z/ GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...NASHVILLE... ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...WILSON... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON... GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 818 PM EDT THU AUG 4 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Aug 3, 2:42 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 3, 2:42 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 242 PM EDT WED AUG 3 2011 .SYNOPSIS... ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THURSDAY. A WEAK COLD FRONT MOVING INTO CENTRAL NORTH CAROLINA FROM THE NORTH THURSDAY NIGHT WILL ALLOW FOR MORE MODERATE TEMPERATURES FRIDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 2 PM WEDNESDAY... MAIN FORECAST CHALLENGE IS WHETHER ANY CONVECTION WILL DEVELOP OVER CENTRAL NC AND IF SO HOW WIDESPREAD? LATEST MESO ANALYSIS DEPICTS BEST MOISTURE AND GREATEST INSTABILITY OVER THE FAR N-NE SECTOR OF THE FORECAST AREA WITH MLCAPE 1500-2000 J/KG IN THIS AREA. ALSO...BULK SHEAR NEAR 25 KTS NOT SHABBY FOR THIS TIME OF YEAR...HINTING AT POSSIBLE BROKEN LINEAR DEVELOPMENT. TRIGGER FOR CONVECTIVE INITIATION APPEARS TO BE THE MID LEVEL VORTICITY SPAWNED BY A COMPLEX OF STORMS THAT CROSS ED THE GREAT LAKES TUESDAY EVENING. THIS FEATURE PROJECTED TO CROSS NORTHERN-CENTRAL VA THIS EVENING AND EXIT THE TIDEWATER AREA LATE TONIGHT. MOISTURE APPEARS TO BE LACKING OVER THE FAR WEST-SW SECTIONS AND AIRMASS NOT QUITE AS UNSTABLE AS LOCALES FARTHER NE. APPEARS THAT BETTER DYNAMICS/SUPPORT WILL REMAIN N-NE PF OUR REGION SO EXPECT BETTER COVERAGE OVER VA INTO NE NC NEAR ECG. FOR NOW WILL GO WITH A SMALL CHANCE POP OVER THE FAR NORTHERN PIEDMONT-NORTHERN COASTAL PLAIN WITH A SLIGHT CHANCE POP AS FAR SOUTH AS HIGHWAY 70. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS DUE TO RELATIVELY DRY SUB CLOUD LAYER. IN ADDITION...PARAMETERS ALOFT SUGGEST THAT SOME OF THE STORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING. INCREASING MID/HIGH LEVEL CLOUD COVERAGE DUE TO THE CONVECTION WILL RESULT IN VERY WARM AND MUGGY CONDITIONS OVERNIGHT. MIN TEMPS IN THE MID 70S THOUGH MOST LOCALES ESPECIALLY URBAN AREAS WILL NOT COOL BELOW 80 DEGREES UNTIL WELL AFTER MIDNIGHT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 225 PM WEDNESDAY... THURSDAY AND THURSDAY NIGHT... AS MID LEVEL TROUGH CROSSES THE REGION THU...SURFACE TROUGH SHARPENS... ENHANCING LOW LEVEL CONFLUENCE. THIS FLOW WILL ADVECT MOISTURE RICH AIR INTO THE LOW LEVELS RESULTING IN HIGHER DEWPOINTS. THESE HIGHER DEWPOINTS WHEN FACTORED WITH AFTERNOON TEMPS BACK INTO THE 90S TO NEAR 100 DEGREES WILL CREATE HEAT INDICES AT OR ABOVE 105 DEGREES OVER THE SOUTH AND EAST SECTIONS OF THE REGION. THIS WILL REQUIRE THE ISSUANCE OF AN HEAT ADVISORY FOR ROUGHLY ALL AREAS EXCLUDING THE NW AND FAR NE PIEDMONT. CAVEAT TO THIS IS IF MID LEVEL CLOUDS MORE EXTENSIVE AND THICKER THAN CURRENT THINKING. THICKER/MORE WIDESPREAD CLOUDINESS WILL CUT DOWN ON INSOLATION IN THE MORNING THROUGH EARLY AFTERNOON LEADING TO SLIGHTLY "COOLER" MAX TEMPS (BY 3-5 DEGREES). MOS GUIDANCE NOT TOO EMPHATIC CONCERNING CONVECTIVE POTENTIAL THURSDAY AFTERNOON. NAM MUCAPE VALUES 2000-3000 J/KG WHILE MLCAPE A RESPECTABLE 2500 J/KG OVER THE SANDHILLS AND COASTAL PLAIN BY LATE IN THE DAY. APPEARS TO BE ENOUGH LOW LEVEL CONVERGENCE ALONG THE SURFACE TROUGH TO TRIGGER CONVECTION BY MID AFTERNOON. PLAN TO MAINTAIN CHANCE POPS ACROSS MOST OF THE REGION (SLIGHTLY LESS NEAR THE VA BORDER). SCATTERED CONVECTION SHOULD LAST THOUGH THU EVENING AND POSSIBLY PAST MIDNIGHT OVER THE SOUTHERN COUNTIES. MIN TEMPS MID 70S. FRIDAY: HARD TO TIME DISTURBANCES IN THE NW FLOW ALOFT MAY PLAY A ROLE IN ENHANCING THUNDERSTORM CHANCES ESPECIALLY SINCE A WEAK BACKDOOR FRONT WILL CONTINUE TO POTENTIALLY BE A POTENTIAL LOW LEVEL FOCUS FOR SHOWERS AND THUNDERSTORMS. THE PLACEMENT OF THE WEAK BOUNDARY WILL BE DIFFICULT AS CONVECTIVE OUTFLOWS MAY BE PRESENT AND DISGUISE THE BOUNDARY. HOWEVER... AFTER ANOTHER VERY HOT DAY THURSDAY... LATEST GUIDANCE SUGGESTS COOLING BY 5-10 DEGREE FRIDAY (ESPECIALLY ACROSS THE NORTHERN ZONES AS THE LOW LEVEL FLOW BECOMES MORE EASTERLY... AND THE MAIN BOUNDARY STALLS. WE WILL CARRY CHANCE POP BOTH THURSDAY NIGHT AND FRIDAY. LOWS GENERALLY IN THE 70S. HIGHS 87-95 N TO S. -BADGETT && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 300 AM WEDNESDAY... MODELS CONTINUE TO GENERALLY AGREE ON LOWERING H5 HEIGHTS IN THE NW FLOW ALOFT OVER OUR REGION THIS WEEKEND INTO EARLY NEXT WEEK WITH THE POTENTIAL FOR 5820M H5 HEIGHTS BY LATE MONDAY INTO TUESDAY. A BREAK IN THE H5 SUBTROPICAL UPPER RIDGING MAY APPEAR OVER THE SOUTHEASTERN STATES AS EARLY AS FRIDAY NIGHT AND LAST INTO SUNDAY. THIS OCCURS AS THE POWERFUL UPPER RIDGE CORE OVER THE PLAINS RETROGRADES FROM AR/TX SATURDAY BACK OVER THE SOUTHERN ROCKIES BY TUESDAY. THE UPSHOT FOR OUR REGION WILL BE SOME COOLING OF THE NEAR RECORD HEAT EXPECTED MID WEEK - WITH HIGHS EXPECTED TO BACK OFF A GOOD 7-10 DEGREES OVER THE WEEKEND. IN ADDITION... THE NW FLOW ALOFT SHOULD AID IN DELIVERING A DISTURBANCE OR TWO TO POTENTIALLY INTERACT WITH A WEAKENING LOW LEVEL BOUNDARY OVER OUR REGION OVER THE WEEKEND. THIS WOULD PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS... ESPECIALLY LATE DAY THROUGH THE EVENING HOURS. WE WILL CONTINUE TO CARRY CHANCE POP WITH LOWS REMAINING VERY MUGGY (72-77) - BUT HIGHS MORE TOLERABLE 88-94 BOTH SAT-SUN. HUMIDITIES SHOULD BE WAY UP THOUGH. LATE SUNDAY THROUGH TUESDAY...THE POTENTIAL STILL EXISTS FOR A TROPICAL SYSTEM TO TRACK WITHIN 200 MILES OF THE NC/SC COAST. SEE THE LATEST NATIONAL HURRICANE CENTER FORECASTS. THE AFOREMENTIONED LOWERING H5 HEIGHTS WITH TROUGHING APPROACHING FROM THE NW SUGGEST THAT THE SYSTEM WOULD MAKE THE NE TURN BEFORE BECOMING AN ISSUE FOR CENTRAL AND EASTERN NC. AN ACTUAL SURFACE COLD FRONT MAY PUSH THROUGH OUR REGION MON-TUE BRINGING A CHANCE OF THUNDERSTORMS. LOWS REMAIN IN THE 70S. HIGHS ARE EXPECTED BACK INTO THE LOWER TO MID 90S MON AND TUE. -BADGETT && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 145 PM WEDNESDAY... EXPECT VFR CONDITIONS TO CONTINUE THROUGH 18Z THU. HAVE INCLUDED THE POTENTIAL FOR SOME SCATTERED CEILINGS AOA 6 KFT WITH THE CLOUDS MOVING IN FROM THE NORTHWEST THIS AFTERNOON. STILL EXPECT HIGH CLOUDS AROUND 15 KFT THROUGHOUT THE TAF PERIOD. SURFACE WINDS ARE EXPECTED TO BE AROUND 10 KTS DURING THE AFTERNOON AND EARLY EVENING...WITH MOST LOCATIONS DROPPING TO 5 KTS AFTER 00Z...WITH THE EXCEPTION OF KFAY WHICH SHOULD REMAIN STEADY 7-10 KTS THROUGH THE OVERNIGHT HOURS. HAZE IS LIKELY ACROSS THE REGION DURING THE PRE-DAWN AND EARLY MORNING HOURS...WITH VSBYS EXPECTED TO REMAIN AOA 5SM. POTENTIAL REMAINS FOR AN ISOLATED STORM OR TWO ACROSS THE NORTH BUT DUE TO LIMITED COVERAGE WILL NOT MENTION IN TAF AT THIS TIME. -KMC A WEAK SURFACE BOUNDARY WILL DRIFT INTO CENTRAL NC THU AND WAVER ACROSS THE AREA INTO THE WEEKEND. THIS FEATURE COUPLED WITH HEATING OF THE MOIST UNSTABLE AIR WILL TRIGGER SCATTERED CONVECTION...PRIMARILY IN THE AFTERNOON AND EVENING HOURS...THURSDAY THROUGH SUNDAY. EXPECT MVFR CEILINGS AND VSBYS IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. IN ADDITION...MAY SEE A 2-4 HOUR WINDOW OF MVFR/IFR CEILINGS AND VSBYS DUE TO FOG AND LOW CLOUDS EACH MORNING FRIDAY THROUGH MONDAY. -WSS && .FIRE WEATHER... SOUTHWEST WINDS THIS AFTERNOON WILL INCREASE TO NEAR 10 MPH WITH GUSTS BETWEEN 15 AND 20 MPH. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL BE NEAR 30 PERCENT WHILE HOT TEMPERATURES BETWEEN 97 AND 103 DEGREES WILL OCCUR. THE COMBINATION OF THE SUSTAINED WINDS AND RELATIVELY LOW HUMIDITY FOR THIS TIME OF YEAR PLUS THE ONGOING DROUGHT CONDITIONS WILL PRODUCE INCREASED FIRE DANGER THIS AFTERNOON. && .CLIMATE... RECORDS: GSO RDU DATE HIGH/YEAR HIGH/YEAR WED 03: 98/1942 99/2006 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 9 PM EDT THURSDAY FOR NCZ011-026>028-040>043-073>078-083>086-088-089. HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-077-078-083>086-088-089-. && SYNOPSIS...VINCENT NEAR TERM...WSS SHORT TERM...WSS/BADGETT LONG TERM...BADGETT AVIATION...KMC/WSS FIRE WEATHER...WSS CLIMATE...MWS
Hazardous weather outlook, Aug 3, 11:23 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1123 AM EDT WED AUG 3 2011 NCZ007>011-021>028-038>041-043-073>076-041000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-MOORE-LEE- 1123 AM EDT WED AUG 3 2011 ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S ON THURSDAY. DUE TO INCREASED HUMIDITY...HEAT INDICES ARE EXPECTED TO APPROACH OR EXCEED 105 DEGREES OVER PORTIONS OF THE AREA...PRIMARILY EAST OF HIGHWAY 1. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE TRIANGLE AND COASTAL PLAIN. ADDITIONALLY...A VERY MOIST AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. THE BEST CHANCE FOR ISOLATED SEVERE WEATHER WILL BE IN THE TRIANGLE AND COASTAL PLAIN. NCZ042-077-078-083>086-088-089-041000- JOHNSTON-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 1123 AM EDT WED AUG 3 2011 ...INCREASED FIRE DANGER IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MID TO UPPER 90S ON THURSDAY...WITH A FEW LOCATIONS POSSIBLY REACHING 100 DEGREES AGAIN IN THE SANDHILLS. DUE TO INCREASED HUMIDITY...HEAT INDICES ARE EXPECTED TO APPROACH OR EXCEED 105 DEGREES OVER PORTIONS OF THE AREA. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE SANDHILLS AND COASTAL PLAIN. ADDITIONALLY...A VERY MOIST AND UNSTABLE AIRMASS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:33 AM EDT | Heat Advisory | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Richmond and 3 more | 9 hr |
| Aug 3, 6:52 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 53 min |
| Aug 3, 7:59 PM EDT | Special Weather Statement | RAH | Randolph | 61 min |
Nearby
Heat Advisories in North Carolina, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.